NARUMI OHARA, B.A.; RICHARD F. GAEKE, M.D.; DAVID CAVE, M.D., PH.D.; JOSEPH B. KIRSNER, M.D., PH.D.
To the editor: We read with great interest the report by Wald and colleagues (1) in the June issue of a case of non-antibiotic-associated pseudomembranous colitis due to toxin-producing clostridia. We have just seen a similar case.
A 52-year-old white male college professor was admitted to the University of Chicago Medical Center because of a 4-day illness characterized by urgent diarrhea, left lower quadrant pain, and nausea without vomiting. He had obtained some relief by taking bismuth subsalicylate. He had also been taking a magnesium containing antacid about twice daily for 1 week because of vague abdominal discomfort. He emphatically
Learn more about subscription options.
Register Now for a free account.
OHARA N, GAEKE RF, CAVE D, KIRSNER JB. Clostridial Pseudomembranous Colitis. Ann Intern Med. 1980;93:511. doi: 10.7326/0003-4819-93-3-511_1
Download citation file:
Published: Ann Intern Med. 1980;93(3):511.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only